MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Headache (1880); Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following intraocular lens (iol) implantation in the right eye, the patient experienced poor vision, described as film over the eye, along with headaches and a foreign body sensation.The lens was subsequently removed and replaced with an anterior chamber intraocular lens (atiol) in a secondary procedure.The clinical reason for explant was large myopic shift after implantation and mechanical complication of the iol.Based on additional information received on 03-feb-2026: the patient could not see well after original implantation procedure.The surgeon confirmed that the iol itself did not contribute to the events; instead, the refractive surprise was due to patient's prior refractive surgeries.The iol exchange was performed using the same model lens from the company, but with a lower power (six diopters less than the original).The patient's symptoms were resolved, and the surgeon reported a good prognosis.There was no further impact to the patient.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9., h.3., h.6., and h.11.The lens was returned submerged in clear liquid inside a small, plastic specimen jar.Solution was dried on the lens.The optic was cut into two portions.One optic portion was scratched on the anterior surface near the edge.The power and resolution of the returned lens could not be re-evaluated due to the lens cut into pieces and the additional optic damage.A qualified cartridge and handpiece were indicated.A non-qualified viscoelastic was indicated.The root cause was determined to be unrelated to the lens.The completed questionnaire indicated that in the surgeon's opinion the complaint was unrelated to the lens.The reason was given as "the refractive surprise was due to prior refractive surgeries".The patient had previous lasik surgery.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company 22.5 diopter (add power +2.17/+3.25 diopter) lens was removed and replaced with a company 16.5 diopter (add power +2.17/+3.25 diopter) lens.This information of the replacement lens being the same lens model but 6 diopters less would also suggest and support that the diopter of the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24408645
Report Number1119421-2026-00373
Device Sequence Number12837020
Product Code MFK
UDI-Device Identifier00380652413695
UDI-Public(01)00380652413695(17)290422(11)250424(10)16030013
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.225
Device Lot Number16030013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/21/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; ORA SYSTEM WITH VERIFEYE MESSAGING, CART
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale